Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 43, NWS Fort Worth, TX

May 11, 2023Jack County, Texas

NWS Fort Worth, TX issued this tornado warning at May 11, 2023, 6:43 PM CDT for Jack County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2023, 6:43 PM CDT (23:43 UTC)
Expired
May 11, 2023, 7:15 PM CDT
In force
32 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:44 PM CDTTornado WatchSPC10 hr

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 11, 2:46 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, May 11, 2:46 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
246 PM CDT Thu May 11 2023

...New Long Term...

.SHORT TERM... /Issued 135 PM CDT Thu May 11 2023/
/This Afternoon Through Friday/

Skies have seen some clearing following a cloudy and dreary
morning; however, a dense cumulus field continues to blanket the
region this afternoon. A dryline is currently mixing east and may
serve as a focus for convective development west of I-35 late
this afternoon and into the evening. A few strong to severe storms
will be possible, especially near and north of I-20, and hail and
damaging winds will be the primary hazards. The tornado threat
will remain low, though not quite zero.

We're also monitoring an outflow boundary that's creeping into
North Texas from this morning's convection in southern Oklahoma.
There's already been a convective attempt near its intersection
with the dryline, and it's possible this won't be the last,
especially as we reach peak heating over the next couple of hours.
All the same hazards would apply as previously mentioned. However,
any storms near this boundary could contain a slightly higher
tornado threat.

Any showers and storms that develop this afternoon and evening
should exhibit a gradual weakening trend as they move east
tonight. Morning stratus will invade the region yet again,
resulting in another cloudy and muggy morning with temperatures
only falling into the upper 60s to low 70s. As our next rain-
producing system approaches from the southwest on Friday, a few
showers and storms could develop ahead of the system throughout
the day. Given the lack of forcing, these likely won't amount to
much other than a brief downpour and perhaps a few rumbles of
thunder. Better chances for showers and storms will arrive Friday
evening, and this is detailed in the long-term discussion below.
Otherwise, skies should see some clearing Friday afternoon with
temperatures warming into the mid 80s to low 90s.

Barnes

&&

.LONG TERM... /NEW/
/Friday Night through Thursday/

A period of active weather will be ongoing by Friday night with
widespread convection increasing in coverage early in the period
mainly across our western and southwestern counties. This initial
activity may have a severe hail/wind threat, especially west of
I-35 where a reservoir of 3000+ J/kg will reside. As we get into
the nighttime hours, a 40 kt low level jet will become established
across Central Texas as a slow moving upper trough swings
northward through the state. A blossoming of convection is
expected overnight Friday night into Saturday morning with our
western areas favored to see the heaviest rainfall. Broad
troughing will persist across the Central CONUS through the
weekend with waves of ascent overspreading North and Central TX
resulting in continued shower/storm chances. Highest PoPs will be
late Friday night into Saturday and again late Sunday into Sunday
night. The current flood watch runs from Friday evening through
Saturday evening, but it's likely that we'll see some expansion in
both area/timing through this event. Widespread rainfall amounts
of 2 to 4 inches are expected west of I-35 with isolated heavier
amounts. The unsettled pattern will continue into next week with
a slow moving upper low and weak tropospheric winds contributing
to slow moving scattered showers and thunderstorms. Rain chances
will continue pretty much every afternoon through next week.

Dunn

&&

.AVIATION... /Issued 1252 PM CDT Thu May 11 2023/
/18Z TAFs/

Conditions continue to improve to VFR early this afternoon.
Another round of showers and storms will likely develop across
western North Texas this afternoon and evening, though this
activity should remain well north of the terminals. MVFR/IFR
stratus will return again tonight and will lift/scatter around
midday Friday, similar to today. On the other hand, visibilities
shouldn't deteriorate as much as they did this morning, but we
could see them drop to around 4-5SM primarily across D10. Winds
will remain out of the south around 10-15 knots with gusts to
20-25 knots through the period.

Barnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  88  69  85  69 /  20  20  40  80  50
Waco                72  85  68  80  67 /  10  20  40  80  60
Paris               71  85  67  84  67 /  30  20  30  50  40
Denton              70  87  67  83  65 /  30  20  40  70  50
McKinney            71  86  67  83  67 /  30  20  30  70  50
Dallas              73  88  70  84  69 /  20  20  40  70  50
Terrell             72  86  69  85  67 /  20  20  30  70  40
Corsicana           73  87  71  85  69 /  10  20  30  70  40
Temple              71  86  67  80  65 /  10  20  40  80  60
Mineral Wells       70  89  66  81  65 /  20  30  60  90  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Friday evening through Saturday evening for
TXZ141>144-156>160-174.

&&
Hazardous weather outlook, May 11, 2:45 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
245 PM CDT Thu May 11 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121300-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
245 PM CDT Thu May 11 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms mainly northwest of the Metroplex
this afternoon and evening and along the Red River tonight. A few of
these storms could be severe with large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will become more likely and widespread across western
parts of the region late Friday and into early Saturday morning.
Strong to severe storms will be possible with damaging winds and
large hail as the primary hazards. In addition, localized very heavy
rainfall across western North and Central Texas may result in a few
instances of flooding or flash flooding. A Flood Watch is in effect
for portions of Central Texas from Friday evening through Saturday
evening.

Daily instances of scattered thunderstorms containing heavy rainfall
are anticipated the rest of the weekend and into early next week.
Widespread severe weather is not anticipated. However, strong storms
with small hail and gusty winds are possible, especially during the
daylight hours. In addition, a few instances of flooding or flash
flooding will remain possible daily where soils become saturated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 11, 5:37 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
537 PM CDT Thu May 11 2023

TXZ091-101-112300-
Montague TX-Jack TX-
537 PM CDT Thu May 11 2023

...A strong thunderstorm will impact portions of southwestern
Montague and northern Jack Counties through 600 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newport, or 13 miles southwest of Bowie, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bowie, Jacksboro, Lake Amon G Carter, Newport, Cundiff, Stoneburg,
Fruitland, Postoak and Lost Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.

&&

LAT...LON 3358 9769 3343 9785 3343 9792 3336 9792
      3320 9821 3329 9836 3347 9820 3347 9798
      3370 9798 3372 9796
TIME...MOT...LOC 2236Z 212DEG 23KT 3342 9801

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JLDunn
Special weather statement, May 11, 6:10 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
610 PM CDT Thu May 11 2023

TXZ101-112330-
Jack TX-
610 PM CDT Thu May 11 2023

...A strong thunderstorm will impact portions of southwestern Jack
County through 630 PM CDT...

At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bryson, or 10 miles west of Jacksboro, moving northeast at 30 mph. A
severe thunderstorm also continues to impact the northeast parts of
Jack County.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jacksboro, Bryson, Fort Richardson State Park and Jermyn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3323 9842 3333 9831 3322 9815 3301 9842
      3304 9843
TIME...MOT...LOC 2303Z 216DEG 26KT 3320 9833

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JLDunn
Local storm report, May 11, 6:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             7 WNW JACKSBORO         33.26N 98.27W
05/11/2023  E0.88 INCH       JACK               TX   EMERGENCY MNGR

&&

MSS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:42 PM CDTFlood WatchFWDBell, Bosque, Comanche, Coryell, Eastland, Erath and 15 more54 hr
May 11, 5:37 PM CDTSpecial Weather StatementFWDJack23 min
May 11, 5:44 PM CDTSevere Thunderstorm WarningFWDJack, Montague46 min
May 11, 6:10 PM CDTSpecial Weather StatementFWDJack20 min
May 11, 6:15 PM CDTSevere Thunderstorm WarningFWDJack45 min
May 11, 6:28 PM CDTSevere Thunderstorm WarningFWDJack, Montague32 min
May 11, 6:56 PM CDTTornado WarningFWDMontague37 min

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.